MAUDE Adverse Event Report: ALPHATEC SPINE INC TORQUE WRENCH SHAFT (STAINLESS STEEL); HXC

ALPHATEC SPINE INC TORQUE WRENCH SHAFT (STAINLESS STEEL); HXC
Model Number 73753
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records revealed no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.Visual inspection of the returned instrument found approximately half of the.2146" male hexalobe feature is damaged in that it was detached/removed for the distal tip of the driver.When used as intended the instrument would not come in contact with the amount of force required to deform and/or break the tip in this manner.Multiple attempts to obtain additional information have gone unanswered.Upon the receipt of additional information a follow report will be submitted.
 
Event or Problem Description
An international customer (b)(6) reported the tip of the illico torque shaft had broken.The event caused over a 30 minute delay in the case.

Brand Name
TORQUE WRENCH SHAFT (STAINLESS STEEL)
Common Device Name
HXC
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6530053
Report Number2027467-2017-00034
Device Sequence Number788626
Product Code HXC
UDI-Device Identifier00844856036062
UDI-Public00844856036062
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Model Number73753
Device Catalogue Number73753
Device Lot Number6925401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;